Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 75, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 2, 2011, 7:24 PM EDT for Washtenaw County, Wayne County, Michigan. It was in force for 81 min. 25 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2011, 7:24 PM EDT (23:24 UTC)
- Expired
- Jul 2, 2011, 8:45 PM EDT
- In force
- 81 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 54 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 7:30 PM EDT | HAIL 0.88 | Wnw Wayne, MI | |
| Jul 2, 7:33 PM EDT | HAIL 0.88 | 2 W Canton, MI | |
| Jul 2, 7:36 PM EDT | HAIL 1 | 1 Nnw Canton, MI | |
| Jul 2, 7:38 PM EDT | HAIL 1 | 2 S Canton, MI | |
| Jul 2, 7:41 PM EDT | HAIL 1.5 | 4 E Canton, MI | |
| Jul 2, 7:42 PM EDT | HAIL 0.75 | 3 Ene Canton, MI | |
| Jul 2, 7:42 PM EDT | HAIL 1.75 | 5 Ene Canton, MI | |
| Jul 2, 7:46 PM EDT | TSTM WND DMG | 5 Sse Livonia, MI | TREES AND POWERLINES DOWN |
| Jul 2, 7:46 PM EDT | HAIL 1 | 5 E Canton, MI | |
| Jul 2, 7:46 PM EDT | HAIL 1 | 5 Sse Livonia, MI | |
| Jul 2, 7:48 PM EDT | TSTM WND DMG | 5 Ne Romulus, MI | NUMEROUS LIMBS DOWN RANGING FROM 4 TO 6 INCHES IN DIAMETER. |
| Jul 2, 7:50 PM EDT | HAIL 1 | 5 S Canton, MI | |
| Jul 2, 7:55 PM EDT | HAIL 0.5 | 5 Sse Livonia, MI | ALSO WINDS UP TO 55 MPH REPORTED |
| Jul 2, 7:56 PM EDT | HAIL 0.88 | 4 Wnw Dearborn, MI | |
| Jul 2, 7:57 PM EDT | TSTM WND DMG | Sse Belleville, MI | BRANCHES DOWN RANGING FROM 3 TO 6 INCH DIAMETER. POWERLINES ALSO DOWN. |
| Jul 2, 8:00 PM EDT | HAIL 0.88 | 3 Ene Romulus, MI | |
| Jul 2, 8:01 PM EDT | TSTM WND GST 64 | 2 Ene Romulus, MI | MEASURED AT METRO AIRPORT |
| Jul 2, 8:08 PM EDT | HAIL 1 | 6 Sse Ann Arbor, MI | |
| Jul 2, 8:16 PM EDT | HAIL 2 | 4 Ese Ypsilanti, MI | |
| Jul 2, 8:26 PM EDT | TSTM WND GST 63 | 5 Ese Ypsilanti, MI | MEASURED AT WILLOW RUN AIRPORT |
| Jul 2, 8:36 PM EDT | HAIL 1 | 4 Ese Taylor, MI | |
| Jul 2, 8:44 PM EDT | HAIL 0.75 | 5 Ese Romulus, MI | |
| Jul 2, 8:45 PM EDT | TSTM WND DMG | 2 N Grosse Ile, MI | GROSSE ILE POLICE REPORTED TREES AND LIMBS DOWN ACROSS THE NORTH PART OF THE ISLAND. |
| Jul 2, 8:45 PM EDT | TSTM WND GST 60 | 2 Nne Trenton, MI | |
| Jul 2, 8:45 PM EDT | HAIL 1 | 2 Nne Trenton, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 2:24 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3122 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
019
WUUS53 KDTX 022324
SVRDTX
MIC161-163-030045-
/O.NEW.KDTX.SV.W.0075.110702T2324Z-110703T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
724 PM EDT SAT JUL 2 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...
WAYNE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 845 PM EDT
* AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
YPSILANTI...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CANTON AND BELLEVILLE AROUND 730 PM EDT.
WAYNE AND WESTLAND AROUND 740 PM EDT.
INKSTER AND GARDEN CITY AROUND 745 PM EDT.
DEARBORN HEIGHTS AND TAYLOR AROUND 750 PM EDT.
ALLEN PARK AND LINCOLN PARK AROUND 755 PM EDT.
MELVINDALE AND ECORSE AROUND 800 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WYANDOTTE... TRENTON...
YPSILANTI... TAYLOR... SALEM...
ROMULUS... NORTHVILLE... LIVONIA...
GROSSE ILE... DOWNTOWN DETROIT... DEARBORN...
CANTON... BELLEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4233 8296 4232 8306 4228 8310 4227 8310
4224 8313 4218 8314 4213 8311 4211 8313
4220 8371 4243 8359 4245 8287
TIME...MOT...LOC 2324Z 271DEG 29KT 4228 8354
WIND...HAIL 60MPH 1.00IN
$$
SC5 follow-up statements
646
WWUS53 KDTX 022339
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
739 PM EDT SAT JUL 2 2011
MIC161-163-030045-
/O.CON.KDTX.SV.W.0075.000000T0000Z-110703T0045Z/
WASHTENAW MI-WAYNE MI-
739 PM EDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND
NORTHEASTERN WASHTENAW COUNTIES UNTIL 845 PM EDT...
AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CANTON...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GARDEN CITY AROUND 745 PM EDT.
INKSTER AND TAYLOR AROUND 750 PM EDT.
DEARBORN HEIGHTS AND SOUTHGATE AROUND 755 PM EDT.
DEARBORN AND MELVINDALE AROUND 800 PM EDT.
RIVER ROUGE AND ECORSE AROUND 805 PM EDT.
SOUTHWEST DETROIT AND DETROIT AROUND 810 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WYANDOTTE... TRENTON...
YPSILANTI... TAYLOR... SALEM...
ROMULUS... LIVONIA... GROSSE ILE...
DOWNTOWN DETROIT... DEARBORN... CANTON...
BELLEVILLE...
LAT...LON 4233 8296 4232 8306 4228 8310 4227 8310
4224 8313 4218 8314 4213 8311 4211 8313
4220 8371 4243 8359 4245 8287
TIME...MOT...LOC 2340Z 264DEG 28KT 4229 8340
WIND...HAIL 60MPH 1.50IN
$$
MANN733
WWUS53 KDTX 022349
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
749 PM EDT SAT JUL 2 2011
MIC161-163-030045-
/O.CON.KDTX.SV.W.0075.000000T0000Z-110703T0045Z/
WASHTENAW MI-WAYNE MI-
749 PM EDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND
NORTHEASTERN WASHTENAW COUNTIES UNTIL 845 PM EDT...
AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DETROIT TO ROMULUS TO
YPSILANTI...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
DETROIT AND HIGHLAND PARK AROUND 755 PM EDT.
NORTHEAST DETROIT AROUND 800 PM EDT.
NEW BOSTON AND MELVINDALE AROUND 805 PM EDT.
GROSSE POINTE WOODS AND HARPER WOODS AROUND 810 PM EDT.
GROSSE POINTE SHORES AND RIVER ROUGE AROUND 815 PM EDT.
WOODHAVEN AND TAYLOR AROUND 820 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WYANDOTTE... TRENTON...
YPSILANTI... TAYLOR... SALEM...
ROMULUS... LIVONIA... GROSSE ILE...
DOWNTOWN DETROIT... DEARBORN... CANTON...
BELLEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.
&&
LAT...LON 4233 8296 4232 8306 4228 8310 4227 8310
4224 8313 4218 8314 4213 8311 4211 8313
4220 8371 4243 8359 4245 8287
TIME...MOT...LOC 2349Z 264DEG 28KT 4241 8313 4228 8331
4221 8357
WIND...HAIL 60MPH 1.50IN
$$
MANN312
WWUS53 KDTX 030003
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
803 PM EDT SAT JUL 2 2011
MIC161-163-030045-
/O.CON.KDTX.SV.W.0075.000000T0000Z-110703T0045Z/
WASHTENAW MI-WAYNE MI-
803 PM EDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND
NORTHEASTERN WASHTENAW COUNTIES UNTIL 845 PM EDT...
AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF DETROIT TO
DEARBORN TO BELLEVILLE...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GROSSE POINTE WOODS AND HARPER WOODS AROUND 810 PM EDT.
GROSSE POINTE SHORES AND RIVER ROUGE AROUND 815 PM EDT.
WOODHAVEN AND TAYLOR AROUND 820 PM EDT.
TRENTON AND SOUTHGATE AROUND 825 PM EDT.
GROSSE ILE AND WYANDOTTE AROUND 830 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WYANDOTTE... TRENTON...
YPSILANTI... TAYLOR... SALEM...
ROMULUS... LIVONIA... GROSSE ILE...
DOWNTOWN DETROIT... DEARBORN... CANTON...
BELLEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.
&&
LAT...LON 4233 8296 4232 8306 4228 8310 4227 8310
4224 8313 4218 8314 4213 8311 4211 8313
4220 8371 4243 8359 4245 8287
TIME...MOT...LOC 0003Z 264DEG 28KT 4242 8298 4229 8316
4222 8342
WIND...HAIL 60MPH 1.00IN
$$
MANN792
WWUS53 KDTX 030016
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
816 PM EDT SAT JUL 2 2011
MIC161-163-030045-
/O.CON.KDTX.SV.W.0075.000000T0000Z-110703T0045Z/
WASHTENAW MI-WAYNE MI-
816 PM EDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND EAST
CENTRAL WASHTENAW COUNTIES UNTIL 845 PM EDT...
AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GROSSE POINTE TO DOWNTOWN DETROIT
TO BELLEVILLE...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WOODHAVEN AND BROWNSTOWN TOWNSHIP AROUND 835 PM EDT.
WYANDOTTE AND TRENTON AROUND 840 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WYANDOTTE... TRENTON...
YPSILANTI... TAYLOR... ROMULUS...
LIVONIA... GROSSE ILE... DOWNTOWN DETROIT...
DEARBORN... CANTON... BELLEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.
&&
LAT...LON 4233 8296 4232 8306 4228 8310 4227 8310
4224 8313 4218 8314 4213 8311 4211 8313
4220 8371 4234 8364 4243 8345 4245 8287
TIME...MOT...LOC 0017Z 264DEG 28KT 4243 8283 4228 8302
4219 8344
WIND...HAIL 60MPH 1.00IN
$$
MANN391
WWUS53 KDTX 030036
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
836 PM EDT SAT JUL 2 2011
MIC161-163-030045-
/O.CON.KDTX.SV.W.0075.000000T0000Z-110703T0045Z/
WASHTENAW MI-WAYNE MI-
836 PM EDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND EAST
CENTRAL WASHTENAW COUNTIES UNTIL 845 PM EDT...
AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF GROSSE POINTE TO
WYANDOTTE TO BELLEVILLE...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WYANDOTTE AND TAYLOR AROUND 845 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WYANDOTTE... TRENTON...
YPSILANTI... TAYLOR... ROMULUS...
LIVONIA... GROSSE ILE... DOWNTOWN DETROIT...
DEARBORN... CANTON... BELLEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.
&&
LAT...LON 4233 8296 4232 8306 4228 8310 4227 8310
4224 8313 4218 8314 4213 8311 4211 8313
4220 8371 4234 8364 4243 8345 4245 8287
TIME...MOT...LOC 0036Z 266DEG 28KT 4242 8279 4219 8311
4220 8343
WIND...HAIL 60MPH 1.00IN
$$
MANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:58 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 2, 6:58 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
658 PM EDT SAT JUL 2 2011
.UPDATE...
CANCELLED SEVERE THUNDERSTORM WATCH FOR SAGINAW VALLEY INTO PARTS
OF THE THUMB AND PARTS OF THE I 69 CORRIDOR NOW THAT MAIN LINE OF
THUNDERSTORMS HAS SHIFTED EAST. THERE WILL BE A CHANCE OF A SHOWER
OR THUNDERSTORM EVEN IN THESE AREAS EARLY THIS EVENING BEFORE COLD
FRONT SCOURS OUT UNSTABLE AIR COMPLETELY. WILL ALLOW THE REST OF
THE WATCH TO CONTINUE AS SEVERE THUNDERSTORMS REMAIN ACTIVE FROM
WEST OF PORT HURON SOUTHWEST INTO THE NORTHERN SUBURBS OF DETROIT.
ADDITIONAL ACTIVITY MAY STILL DEVELOP FURTHER SOUTH TO THE OHIO
COUNTY LINE...BUT COVERAGE WILL LIKELY BE LIMITED.
&&
.AVIATION...
//DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF A WARM
FRONT AS IT LIFTS OUT OF THE STATE. THE PRIMARY IMPACT OF THIS
ACTIVITY WILL BE SCATTERED TO PERHAPS LOCALLY BROKEN VFR CIGS AT OR
ABOVE ABOUT 6KFT. ASIDE FROM A STRAY SHOWER...PRECIPITATION IS NOT
EXPECTED TO AFFECT THE AIRFIELDS OF SOUTHEAST MICHIGAN THIS MORNING.
IT IS BECOMING INCREASINGLY LIKELY THAT THUNDERSTORMS WILL DEVELOP
AHEAD OF A COLD FRONT AS IT PROGRESSES SOUTH ACROSS THE AREA THIS
AFTERNOON. ALTHOUGH THERE CONTINUES TO BE UNCERTAINTY...THE BEST
ESTIMATE AT THIS TIME IS FOR THUNDERSTORMS TO DEVELOP INVOF
KMBS/KFNT DURING THE EARLY/MID AFTERNOON HOURS AND QUICKLY MOVE
SOUTHWARD POTENTIALLY AFFECTING THE REMAINDER OF THE
AIRFIELDS...DEPENDING ON THE DEGREE OF COVERAGE...BETWEEN
APPROXIMATELY 21Z AND 01Z. CONFIDENCE IN THUNDERSTORM ACTIVITY IS
HIGHEST FURTHER SOUTH. WINDS WILL VEER TO THE NORTHWEST BEHIND THE
FRONT THIS EVENING.
//DTW THRESHOLD THREATS...
* THUNDERSTORMS...THERE IS MODERATE CONFIDENCE THAT THUNDERSTORMS
WILL AFFECT KDTW AS WELL AS MODERATE CONFIDENCE IN THE 21Z-00Z
TIMING WINDOW.
* THERE IS MODERATE CONFIDENCE THAT CEILINGS WILL FALL BELOW 5000
FEET COINCIDENT WITH THE FRONTAL PASSAGE/THUNDERSTORM CHANCE AND LOW
CONFIDENCE THAT CEILINGS WILL FALL BELOW 5000 FEET AGAIN LATE
TONIGHT.
&&
.PREV DISCUSSION...ISSUED 231 PM EDT SAT JUL 2 2011...CORRECTED/
SHORT TERM...
OPPRESSIVE HUMIDITY COUPLED WITH TEMPERATURES SOARING INTO THE LOW
TO MID 90S HAS LEAD TO HEAT INDICES IN EXCESS OF 100 DEGREES. VERY
UNSTABLE AIRMASS IN PLACE...AS MLCAPES HAVE CLIMBED TO 4000 J/KG AS
OF 2 PM. COLD FRONT HAS NOW MOVED INTO WESTERN LOWER MICHIGAN...AND
IS SHOWING SIGNS OF CONVECTION TRYING TO GO UP (GRR ISSUED SVR)...AS
CAP IS BECOMING MARGINAL (SEE 18Z DTX SOUNDING). ENHANCED CONVERGENCE
ALONG THE FRONT WILL PROBABLY BE SUFFICIENT TO FIRE UP SCATTERED
ACTIVITY. A FEW SEVERE STORMS APPEAR LIKELY WITH THE EXTREME
INSTABILITY...TORRENTIAL RAINFALL...HAIL...AND LOCALIZED WET
MICROBURST DAMAGING WIND GUSTS. COLD FRONT LOOKS TO CLEAR THE STATE
RIGHT AROUND 00Z...ENDING THE THREAT FOR STORMS...WITH MOSTLY CLEAR
SKIES EXPECTED OVERNIGHT WITH TEMPERATURES FALLING INTO THE 60S AS
STEADY STREAM OF LOW LEVEL COLD ADVECTION PERSISTS THROUGH THE NIGHT.
LONG TERM...
A LARGE SURFACE HIGH DOMINATES SUNDAY AND THE FOURTH OF JULY. WNW
FLOW ALOFT HAS LITTLE ENERGY IN IT EITHER. ONLY REAL ISSUE IS THE
MID AND UPPER LEVEL MOISTURE FROM LATE SUNDAY TO ABOUT 12Z MONDAY.
THIS IS ASSOCIATED WITH A SHORTWAVE THAT WAS OVER WY AND WILL MOVE
SOUTH OF THE STATE. AT WORST THIS WILL BRING PARTLY CLOUDY SKIES
INTO PLAY FOR THE SOUTH HALF OF THE FORECAST AREA FOR SUNDAY NIGHT.
OTHERWISE...MOSTLY CLEAR SKIES DOMINATE SUNDAY AND THE 4TH WITH DRY
CONDITIONS THROUGH MOST LEVELS OF THE ATMOSPHERE. GUIDANCE TEMPS
WERE CLOSE AND HAVE NO REASON TO DIFFER FROM THAT.
500MB HEIGHTS CONTINUE TO INCREASE TUESDAY AND SFC HIGH PRESSURE
WILL STILL BE STATIONED OVER THE OHIO VALLEY. LOW PRESSURE DRAPED
ACROSS MICHIGAN WILL NOT PROCEED INTO THE CWA UNTIL TUESDAY
NIGHT...SO ONE MORE DAY OF WARM AND DRY WEATHER IS EXPECTED.
INCREASED POPS FOR THE OVERNIGHT AND DAYTIME WEDNESDAY AS MODELS
COME TOGETHER ON TIMING AND INTENSITY OF THE PASSING COLD FRONT
WEDNESDAY MORNING. A GOOD AMOUNT OF SUBSIDENCE AND DRY AIR ADVECTING
IN FROM THE NORTHWEST WILL CLEAR THINGS OUT FOR WEDNESDAY...BUT
MOISTURE WILL BE SLOWEST TO EXIT SOUTHEAST. BETTER CHANCE FOR CLEAR
SKIES THURSDAY AS A 1016MB SFC HIGH CENTERS ITSELF OVER LAKE
MICHIGAN. THAT DOMINATING HIGH WILL CONTROL THE REGION AND KEEP
TRANQUIL WEATHER IN THE FORECAST THROUGH DAY 7. NO HAZARDS EXPECTED
AND TEMPERATURES HEDGE TOWARD CLIMO NORMS.
MARINE...
THE EXTENDED PERIOD OF LIGHT WINDS AND SMALL WAVES LOOKS TO BE
CONTINUING FOR THE FORESEEABLE FUTURE OVER THE CENTRAL GREAT LAKES
REGION. WIND DIRECTION WILL SHIFT TO THE NORTHWEST TONIGHT BEHIND
COLD FRONT...AND CONTINUE INTO MONDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON...A FEW OF
WHICH WILL BE STRONG TO SEVERE. THE NEXT CHANCE OF THUNDERSTORMS
IS TUESDAY NIGHT AND WEDNESDAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL 8 PM SATURDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
UPDATE.......DG
AVIATION.....DG
SHORT TERM...SF
LONG TERM....RBP/MM
MARINE.......SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 2, 2:15 PM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 215 PM EDT SAT JUL 2 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-030900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 215 PM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE REST OF TODAY. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT MOVES THROUGH SOUTHEAST MICHIGAN LATE THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60 MPH. STORM MOTION WILL BE EAST AT 25 MPH. TORRENTIAL RAINFALL WILL ALSO OCCUR WITH THERE THUNDERSTORMS...WHICH COULD LEAD TO URBAN FLOODING. THUNDERSTORMS WILL END EARLY THIS EVENING AS THE FRONT CLEARS THE STATE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON. LCZ422-423-460-LEZ444-LHZ363-421-422-441>443-462>464-030900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 215 PM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT MOVES THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60 MPH. STORM MOTION WILL BE EAST AT 20 KNOTS. THUNDERSTORMS WILL END EARLY THIS EVENING AS THE FRONT CLEARS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING. LHZ361-362-030900- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 215 PM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH PORTIONS OF LAKE HURON. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT MOVES THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60 MPH. STORM MOTION WILL BE EAST AT 20 KNOTS. THUNDERSTORMS WILL END EARLY THIS EVENING AS THE FRONT CLEARS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jul 2, 5:48 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 548 PM EDT SAT JUL 2 2011 MIZ061-068-069-075-022245- GENESEE-LIVINGSTON-OAKLAND-WASHTENAW- 548 PM EDT SAT JUL 2 2011 ...SPECIAL WEATHER STATEMENT... AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF FENTON TO 15 MILES WEST OF CHELSEA...MOVING EAST AT 35 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... GREGORY BY 555 PM EDT... HOLLY BY 600 PM EDT... HARTLAND BY 605 PM EDT... PINCKNEY BY 610 PM EDT... ORTONVILLE AND CHELSEA BY 615 PM EDT... BRIGHTON BY 620 PM EDT... DEXTER BY 625 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MANN
Local storm report, Jul 2, 6:07 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
607 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 WNW PIGEON 43.84N 83.32W
07/02/2011 HURON MI TRAINED SPOTTER
4 INCH DIAMETER LIMBS DOWNED.
0554 PM HAIL 1 NW FENTON 42.81N 83.73W
07/02/2011 E0.75 INCH GENESEE MI TRAINED SPOTTER
&&
ADODSONLocal storm report, Jul 2, 6:39 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
639 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND GST 3 WSW ATTICA 43.01N 83.22W
07/02/2011 E50.00 MPH LAPEER MI TRAINED SPOTTER
0619 PM HAIL 5 NE METAMORA 43.00N 83.22W
07/02/2011 E0.75 INCH LAPEER MI TRAINED SPOTTER
0622 PM HAIL SSE HADLEY 42.95N 83.40W
07/02/2011 E0.75 INCH LAPEER MI TRAINED SPOTTER
ALSO ESTIMATED 55MPH WIND
0624 PM TSTM WND GST 1 S ORTONVILLE 42.83N 83.44W
07/02/2011 E57.00 MPH OAKLAND MI TRAINED SPOTTER
PEA SIZE HAIL REPORTED
0626 PM TSTM WND DMG 1 E CROSWELL 43.27N 82.59W
07/02/2011 SANILAC MI TRAINED SPOTTER
3 TO 4 INCH DIAMETER LIMBS DOWN. PEA SIZE HAIL ALSO
REPORTED.
&&
ADODSONLocal storm report, Jul 2, 7:16 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
716 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND DMG 6 ENE COLUMBIAVILLE 43.19N 83.30W
07/02/2011 LAPEER MI TRAINED SPOTTER
TREES AND WIRES/POLES DOWN.
0625 PM TSTM WND DMG 1 SSW ORTONVILLE 42.84N 83.45W
07/02/2011 OAKLAND MI TRAINED SPOTTER
TREES AND POWERLINES DOWN
0625 PM TSTM WND DMG 1 NNW ORTONVILLE 42.86N 83.45W
07/02/2011 OAKLAND MI TRAINED SPOTTER
POLES AND POWERLINES DOWN
0637 PM TSTM WND GST N CAPAC 43.02N 82.93W
07/02/2011 E55.00 MPH ST. CLAIR MI TRAINED SPOTTER
0657 PM HAIL 4 NE CLARKSTON 42.78N 83.36W
07/02/2011 E0.75 INCH OAKLAND MI TRAINED SPOTTER
0701 PM HAIL 4 S OXFORD 42.77N 83.26W
07/02/2011 E0.75 INCH OAKLAND MI TRAINED SPOTTER
WINDS UP TO 60 MPH ALSO REPORTED
&&
ADODSONLocal storm report, Jul 2, 7:19 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
719 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 4 W WEST BLOOMFIELD 42.57N 83.47W
07/02/2011 E1.00 INCH OAKLAND MI TRAINED SPOTTER
ALSO ESTIMATED 55 MPH WIND GUST.
&&
ADODSONLocal storm report, Jul 2, 7:23 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
723 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND GST 4 S OXFORD 42.77N 83.26W
07/02/2011 E60.00 MPH OAKLAND MI TRAINED SPOTTER
&&
ADODSONThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:58 AM EDT | Heat Advisory | DTX | Bay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more | 15 hr |
| Jul 2, 3:10 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 50 min |
| Jul 2, 3:22 PM EDT | Special Marine Warning | DTX | 98 min | |
| Jul 2, 4:03 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Saginaw | 57 min |
| Jul 2, 4:14 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 34 min |
| Jul 2, 4:43 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Tuscola | 77 min |
| Jul 2, 4:59 PM EDT | Special Marine Warning | DTX | 91 min | |
| Jul 2, 5:01 PM EDT | Special Marine Warning | DTX | 119 min | |
| Jul 2, 5:07 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 53 min |
| Jul 2, 5:12 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 78 min |
| Jul 2, 5:28 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 77 min |
| Jul 2, 6:04 PM EDT | Areal Flood Advisory | DTX | Huron | 3 hr |
| Jul 2, 6:24 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair, Sanilac | 66 min |
| Jul 2, 6:30 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 60 min |
| Jul 2, 6:41 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Oakland | 66 min |
| Jul 2, 6:42 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Macomb, Saint Clair | 63 min |
| Jul 2, 6:45 PM EDT | Special Marine Warning | DTX | 90 min | |
| Jul 2, 7:07 PM EDT | Special Marine Warning | DTX | 83 min | |
| Jul 2, 7:41 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 37 min |
| Jul 2, 7:45 PM EDT | Special Marine Warning | DTX | 90 min | |
| Jul 2, 7:56 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 79 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.